Alert archive / California / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 13, NWS Las Vegas, NV

June 3, 2025San Bernardino County, California

NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 3, 2025, 2:30 PM PDT for San Bernardino County, California. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2025, 2:30 PM PDT (21:30 UTC)
Expired
Jun 3, 2025, 3:15 PM PDT
In force
45 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 140 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 3:13 PM PDTHAIL 14 Ene Joshua Tree, CA1 inch hail observed on social media near Joshua Tree.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

572 
WUUS55 KVEF 032130
SVRVEF
CAC071-032215-
/O.NEW.KVEF.SV.W.0013.250603T2130Z-250603T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
230 PM PDT Tue Jun 3 2025

The National Weather Service in Las Vegas has issued a

* Severe Thunderstorm Warning for...
  Southern San Bernardino County in southern California...

* Until 315 PM PDT.

* At 230 PM PDT, a severe thunderstorm was located over Joshua Tree
  Lake Campground, or 10 miles west of Twentynine Palms, moving
  northeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs and trees.

* Locations impacted include...
  Twentynine Palms, Twentynine Palms Base, Twentynine Palms Airport,
  Joshua Tree Lake Campground, and Joshua Tree.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3421 11644 3443 11615 3431 11599 3413 11591
      3410 11604 3411 11605 3412 11605 3412 11626
      3408 11627 3407 11633
TIME...MOT...LOC 2130Z 240DEG 8KT 3418 11625 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:43 PM PDT, 47 minutes earlier.

Area forecast discussion, Jun 3, 1:43 PM PDT, 47 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
143 PM PDT Tue Jun 3 2025

.SYNOPSIS...Scattered showers and isolated thunderstorms are
expected each day this week, but chances and coverage decrease each
day. Flash Flood Watch in effect for San Bernardino, Clark, and
Mohave counties today, as stronger storms will have very high rain
rates. In addition to heavy rain, frequent lightning and gusty
erratic winds can be expected this afternoon. The region will
gradually dry out through the remainder of the week as temperatures
climb into the weekend.
&&

.SHORT TERM...Today and Wednesday.

A cut-off low off the southern California coast will push inland and
through our forecast area tonight into Wednesday as it weakens into
an open wave. Meanwhile, remnant anomalous moisture over the region
(250-300% of normal) will couple with clear skies and daytime
heating to increase afternoon instability to over 1000 J/kg of CAPE
across portions of the Mojave Desert. Thunderstorm activity has
already begun over the mountains of our forecast area this
afternoon. Activity will increase in coverage through the day, with
best chances in a line from Ridgecrest through Las Vegas into
central Mohave County. These best chances will then shift southward
through the remainder of the afternoon and evening as the center of
the low begins to push through Sonora, adding additional dynamics to
the atmosphere. These thunderstorms will be very moisture-efficient,
quickly turning our +1 inch of PWAT into heavy rain. As a result, a
Flash Flood Watch has been issued for San Bernardino, Clark, and
Mohave counties through 5am tonight / Wednesday morning. The largest
flash flood concerns will exist on lake beaches, in slot canyons,
and for communities living within concrete washes. In addition to
heavy rain, SPC Mesoanalysis shows very high forecast DCAPE (over
1500 J/kg)) over the next few hours in southern Inyo / northern San
Bernardino counties due to continued dry low levels. While strong
gusty winds from thunderstorms are expected areawide, the greatest
chances for severe-level wind gusts exist in these areas.

This open wave will push into Arizona overnight tonight into
Wednesday, putting us in the top west quadrant of the low. Though
this position of the low won't lend to as great of dynamics in the
Mojave Desert as today, the amount of remnant moisture (200-250% of
normal) combined with daytime heating will return scattered showers
and isolated thunderstorms to much of the forecast area Wednesday
afternoon. Additionally, the resultant northwest flow aloft will
allow for a shortwave trough to push into the southwestern Great
Basin on Wednesday. The associated weak cold front will provide
additional dynamics to the southern Great Basin, returning isolated
thunderstorm chances to that region as well. Will continue to assess
the need for a Flash Flood Watch for portions of our forecast area
tomorrow, with the best chances existing in Mohave County.

.LONG TERM...Thursday through Monday.

General troughing with embedded shortwaves continues across the
Desert Southwest through the remainder of the work week as two areas
of high pressure build around us. This troughing will allow for
continued precipitation chances each afternoon as anomalous moisture
slowly scours out of the region, with chances confining to eastern
Lincoln and dropping below 10 percent by Friday. The ridging
surrounding us will allow heights to rise despite our troughing,
resulting in temperatures climbing through the weekend. Expect
widespread "Moderate" (Level 2 on a scale of 0 to 4) HeatRisk by
Sunday, with "High" HeatRisk in the lowest valleys.
&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...
Increasing confidence that convection will impact all valley
sites today. Thunderstorms will develop on the nearby terrain
after 18Z which will them shift into the valleys after 21Z.
Thunderstorms today could produce gusty erratic winds. The highest
risk for outflows exist between 21Z and 02Z when gusts over 30KT
are possible. In addition to gusty erratic winds, thunderstorms
could produce moderate to heavy rain, reduced visibility due to heavy
rain or blowing dust, lightning, and CIGS below 10kft. Precipitation
and the potential for convective impacts will diminish after 03Z
tonight. Additional convection is possible Wednesday after 18Z in
and around the valley which would produce similar impacts to
today. Outside of convective influence, winds will be similar to
yesterday with light east winds becoming southeast this afternoon.
Low confidence in the wind forecast between 03Z and 06Z as
direction and speeds may be influenced by afternoon outflows. By
08Z, it's likely that typical diurnal winds will return and
continue through Wednesday morning. East to southeast winds will
set up Wednesday afternoon but could again be influenced by
convection and outflows after 21Z.

For the rest of southern Nevada, northwestern Arizona and
southeastern California...For the 18Z Forecast Package...
Scattered showers and thunderstorms will develop this afternoon,
with the most widespread convection expected along and south of
the I-15 as well as in the Sierra. Convection will then shift
south into the Colorado River and Mohave County after 00Z.
Thunderstorm impacts are possible at all TAF sites this
afternoon, and convection today could produce erratic wind gusts
over 30KT, moderate to heavy rain, reduced visibility due to heavy
rain or blowing dust, lightning, and CIGS below 10kft.
Precipitation will diminish after 03Z, with dry conditions
expected across the region by 08Z. After a dry night, additional
showers and thunderstorms should develop after 18Z, mainly in far
southern Nevada and western Arizona. Outside of convective
influence, expected south to southwest winds around 10KT to
develop this afternoon across the region, which will diminish
after sunset. Light winds following similar trends will return
Wednesday morning and afternoon.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

DISCUSSION...Soulat
AVIATION...Nickerson

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Jun 3, 9:44 AM PDT, 4 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
944 AM PDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     Flash Flood      9 N Coyote Springs      36.92N 114.97W
06/02/2025                   Lincoln            NV   Law Enforcement

            Lincoln County Sheriffs office reports
            numerous incidents of water and debris over
            the roadway between MM 2 and 4 on US 93.
            NDOT road crews dispatched for clean up and
            closures. Highway impassable.

0745 PM     Flash Flood      2 S Coyote Springs      36.77N 114.94W
06/02/2025                   Clark              NV   Dept of Highways

            Flood water and debris over the roadway
            reported at milepost 80-81 south of Coyote
            Springs by NDOT. Upstream Clark County Flood
            Control rain gage at Elbow Canyon reported
            1.69 inches of rain in one hour. Road closed
            and both lanes blocked due to mud and and
            debris.

0830 PM     Tstm Wnd Gst     2 NW Hoover Dam         36.03N 114.76W
06/02/2025  M55 MPH          Clark              NV   Mesonet

            Sustained 44 mph with gust 55 mph reported
            at Boulder Island.

0915 PM     Flash Flood      14 WNW Valley of Fire S 36.50N 114.76W
06/02/2025                   Clark              NV   Public

            Video from local media of significant
            flooding over roadway near the Truck stop.
            Roadway impassable with very fast and deep
            moving currents. Roadway cleanup continues
            the following morning.

&&

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:26 AM PDTFlood WatchVEFSan Bernardino34 hr
Jun 3, 2:45 PM PDTFlash Flood Warning Considerable damage threatVEFSan Bernardino3 hr
Jun 3, 2:49 PM PDTFlash Flood Warning Considerable damage threatVEFSan Bernardino3 hr
Jun 3, 3:12 PM PDTSevere Thunderstorm WarningVEFSan Bernardino48 min
Jun 3, 4:35 PM PDTFlash Flood Warning Considerable damage threatVEFSan Bernardino3 hr

Nearby

Severe Thunderstorm Warnings in California, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.